Dawei Chen

Associate Professor at the Mathematics Department, Boston College.

Office: Maloney Hall 549, Boston College, Chestnut Hill, MA 02467-3806

Email: first name dot last name@bc.edu

My research field is Algebraic Geometry, especially the geometry of Moduli Space.

Research partially supported by NSF grants 1101153, 1200329, a CAREER award 1350396, and a von Neumann Fellowship.

Personal:

  • Curriculum Vitae (pdf)

Research:

Teaching:

  • MATH8811: Complex Analysis, Spring 2020, 2018, 2017. Lecture Notes
  • MATH2210: Linear Algebra, Spring 2020, 2016. Lecture Notes
  • MATH8865: Topics in Algebraic Geometry, Fall 2019. Lecture Notes
  • MATH8808: Algebraic Topology, Fall 2018, 2016. Lecture Notes
  • MATH8890: Graduate Teaching Seminar I, Fall 2018, 2017, 2016.
  • MATH1105: Calculus II, Fall 2017, 2012, 2011. Syllabus
  • MATH8845: Riemann Surfaces, Fall 2015. Lecture Notes
  • MATH4460: Complex Variables, Fall 2015. Syllabus
  • MATH2216: Introduction to Abstract Mathematics, Fall 2014. Syllabus
  • MATH3312: Algebra II, Spring 2014. Syllabus
  • MATH8845: Intersection Theory and Enumerative Geometry, Spring 2014. Lecture Notes
  • MATH3311: Algebra I, Fall 2013. Syllabus
  • MATH8845: Algebraic Curves, Spring 2013. Lecture Notes
  • MATH8822: Algebraic Geometry, Spring 2012. Lecture Notes

Advising:

  • Developing Relationships with Experts, Notices of the AMS, Sep 2019.
  • Iulia Gheorghita, Ph.D., Boston College, 2017-
  • Scott Mullane, Ph.D., Boston College, 2012-16.
  • Wantong Wei, Independent Study, Boston College, Summer 2019.
  • Mingzhuo Deng, Independent Study, Boston College, Fall 2018.
  • Miqiu Ding, Undergraduate Research Fellowship, Boston College, Summer 2017.
  • Haoyuan Jiang, Undergraduate Research Fellowship, Boston College, Summer 2017.
  • Daniel Conroy, Independent Study, Boston College, Spring 2017.
  • Anthony Hernandez, Independent Study, Boston College, Spring 2016.
  • Zhangyang Wei, Undergraduate Research Fellowship, Boston College, Spring 2016.

Publications:

  • Masur-Veech volumes and intersection theory: the principal strata of quadratic differentials (with M. Möller, A. Sauvaget and an appendix by G. Borot, A. Giacchetto, and D. Lewanski) (pdf), preprint.
  • The moduli space of multi-scale differentials (with M. Bainbridge, Q. Gendron, S. Grushevsky, and M. Möller) (pdf), preprint.
  • The WYSIWYG compactification (with A. Wright) (pdf), preprint.
  • Masur-Veech volumes and intersection theory on moduli spaces of Abelian differentials (with M. Möller, A. Sauvaget, and D. Zagier) (pdf), preprint.
  • Surfaces with big anticanonical class (with C. Schnell) (pdf), preprint.
  • Positivity of divisor classes on the strata of differentials (pdf), Q. J. Math., to appear.
  • Affine geometry of strata of differentials (pdf), J. Inst. Math. Jussieu 18 (2019), no. 6, 1331-1340.
  • Principal boundary of moduli spaces of abelian and quadratic differentials (with Q. Chen) (pdf), Ann. Inst. Fourier 69 (2019), no. 1, 81-118.
  • Spin and hyperelliptic structures of log twisted differentials (with Q. Chen) (pdf), Selecta Math. (N.S.) 25 (2019), no. 2, 25:20.
  • Tautological ring of strata of differentials (pdf), Manuscripta Math. 158 (2019), no. 3-4, 345-351.
  • Strata of k-differentials (with M. Bainbridge, Q. Gendron, S. Grushevsky, and M. Möller) (pdf), Algebr. Geom. 6 (2019), no. 2, 196-233.
  • Moduli of differentials (pdf), Oberwolfach Rep. 15 (2018), no. 3.
  • Compactification of strata of abelian differentials (with M. Bainbridge, Q. Gendron, S. Grushevsky, and M. Möller) (pdf), Duke. Math. J. 167 (2018), no. 12, 2347-2416.
  • Quasimodularity and large genus limits of Siegel-Veech constants (with M. Möller and D. Zagier) (pdf), J. Amer. Math. Soc. 31 (2018), no. 4, 1059-1163.
  • An extremal effective survey about extremal effective cycles in moduli spaces of curves (pdf), Abel Symp. 14 (2018), 65-74.
  • Degenerations of Abelian differentials (pdf), J. Diff. Geom. 107 (2017), no. 3, 395-453.
  • Teichmüller dynamics in the eyes of an algebraic geometer (pdf), Proc. Sympos. Pure Math. 95 (2017), 171-197.
  • Extremality of loci of hyperelliptic curves with marked Weierstrass points (with N. Tarasca) (pdf), Algebra Number Theory 10 (2016), no. 9, 1935-1948.
  • Loci of curves with subcanonical points in low genus (with N. Tarasca) (pdf), Math. Z. 284 (2016), no. 3-4, 683-714.
  • Extremal effective divisors of Brill-Noether and Gieseker-Petri type in M_{1,n} (with A. Patel) (pdf), Adv. Geom. 16 (2016), no. 2, 231-242.
  • Moduli of generalized line bundles on a ribbon (with J. Kass) (pdf), J. Pure Appl. Algebra 220 (2016), no. 2, 822-844.
  • Extremal higher codimension cycles on moduli spaces of curves (with I. Coskun) (pdf), Proc. London Math. Soc. (3) 111 (2015), no. 1, 181-204.
  • Orbit closures in Teichmüller dynamics and extremal cycles in algebraic geometry (pdf), Oberwolfach Rep. 11 (2014), no. 1.
  • Quadratic differentials in low genus: exceptional and non-varying strata (with M. Möller) (pdf), Ann. Sci. Éc. Norm. Supér. (4) 47 (2014), no. 2, 309-369.
  • Extremal effective divisors on the moduli space of n-pointed genus one curves (with I. Coskun) (pdf), Math. Ann. 359 (2014), no. 3-4, 891-908.
  • Effective divisors on moduli spaces of curves and abelian varieties (with G. Farkas and I. Morrison) (pdf), Clay Math. Proc. 18 (2013), 131-169.
  • Strata of abelian differentials and the Teichmüller dynamics (pdf), J. Mod. Dyn. 7 (2013), no. 1, 135-152.
  • Covers of the projective line and the moduli space of quadratic differentials (pdf), Geom. Dedicata 163 (2013), no. 1, 105-125.
  • Nonvarying sums of Lyapunov exponents of Abelian differentials in low genus (with M. Möller) (pdf), Geom. Topol. 16 (2012), no. 4, 2427-2479.
  • Detaching embedded points (with S. Nollet) (pdf), Algebra Number Theory 6 (2012), no. 4, 731-756.
  • Towards Mori's program for the moduli space of stable maps (with I. Coskun and an appendix by C. Crissman) (pdf), Amer. J. Math. 133 (2011), no. 5, 1389-1419.
  • Geometry of Teichmüller curves (pdf), Oberwolfach Rep. 8 (2011), no. 2.
  • Square-tiled surfaces and rigid curves on moduli spaces (pdf), Adv. Math. 228 (2011), no. 2, 1135-1162.
  • Hilbert scheme of a pair of codimension two linear subspaces (with I. Coskun and S. Nollet) (pdf), Comm. Algebra 39 (2011), no. 8, 3021-3043.
  • Covers of elliptic curves and the moduli space of stable curves (pdf), J. Reine Angew. Math. 649 (2010), 167-205.
  • Stable base locus decompositions of Kontsevich moduli spaces (with I. Coskun) (pdf), Michigan Math. J. 59 (2010), no. 2, 435-466.
  • Linear series on ribbons (pdf), Proc. Amer. Math. Soc. 138 (2010), no. 11, 3797-3805.
  • On the dimension of the Hilbert scheme of curves (pdf), Math. Res. Lett. 16 (2009), no. 6, 941-954.
  • Mori's program for the Kontsevich moduli space (pdf), Int. Math. Res. Not. (2008), rnn 067, 17 pp.
  • Covers of elliptic curves and the lower bound for slopes of effective divisors on the moduli space of curves (pdf), Ph.D. Thesis, Harvard University, 2008.

My papers are also available on arXiv. See above for updated versions.

Events:

Links: